Construction of optimal feedback controls. (English) Zbl 0736.49020

The authors give an algorithm for constructing an optimal process (i.e., an optimal control and the corresponding optimal state) from a given solution to the Hamilton-Jacobi-Bellman equation associated with an optimal control problem, as a limit of processes with piecewise constant controls. The hypotheses involved are expressed directly in terms of the data. A related algorithm was proposed by L. D. Berkovitz [SIAM J. Control Optimization 27, No. 5, 991-1006 (1989; Zbl 0684.49008)], but the hypotheses are of a somewhat implicit nature.
Reviewer: O.Cârjá (Iaşi)


49L20 Dynamic programming in optimal control and differential games
93B52 Feedback control
93B40 Computational methods in systems theory (MSC2010)
49L25 Viscosity solutions to Hamilton-Jacobi equations in optimal control and differential games
93B50 Synthesis problems
93C10 Nonlinear systems in control theory


Zbl 0684.49008
Full Text: DOI


[1] Aubin, J. P.; Cellina, A., Differential Inclusions (1984), Springer-Verlag: Springer-Verlag New York
[2] Berkovitz, L. D., Optimal feedback controls, SIAM J. Control Optim., 27, 991-1007 (1989) · Zbl 0684.49008
[3] Dolcetta, I. Capozzo, On a discrete approximation of the Hamilton-Jacobi equation of dynamic programming, Appl. Math. Optim., 10, 367-377 (1983) · Zbl 0582.49019
[4] Clarke, F. H., Optimization and Nonsmooth Analysis (1983), Wiley-Interscience: Wiley-Interscience New York · Zbl 0727.90045
[5] Crandall, M. G.; Lions, P. L., Viscosity solutions of Hamilton-Jacobi equations, Trans. Amer. Math. Soc., 277, 1, 1-42 (1983) · Zbl 0599.35024
[6] Cullum, J., Discrete approximation to continuous optimal control problems, SIAM J. Control Optim., 7, 32-49 (1967) · Zbl 0175.10502
[7] Fleming, W. H.; Rishel, R. W., Deterministic and Stochastic Optimal Control (1975), Springer-Verlag: Springer-Verlag New York · Zbl 0323.49001
[8] Frankowska, H., Trajectories associated with a solution of the contingent Hamilton-Jacobi equation, Appl. Math. Optim., 19, 291-311 (1989) · Zbl 0672.49023
[9] Ioffe, A. D., Approximate subdifferentials and applications II, Mathematika, 33, 111-128 (1986) · Zbl 0601.49008
[10] Lions, P. L.; Souganides, P. E., Differential games, optimal control and directional derivatives of viscosity solutions of Bellman’s and Isaacs’ equations, SIAM J. Control Optim., 23, 4, 566-584 (1985) · Zbl 0569.49019
[11] Lions, P. L., Generalized Solutions of Hamilton-Jacobi Equations (1982), Pitman: Pitman Boston, MA · Zbl 1194.35459
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.